Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 29, NWS Twin Cities, MN

June 4, 2019Pierce County, Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2019, 5:13 PM CDT for Pierce County, Saint Croix County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2019, 5:13 PM CDT (22:13 UTC)
Expired
Jun 4, 2019, 5:45 PM CDT
In force
32 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 12:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WUUS53 KMPX 042213
SVRMPX
WIC093-109-042245-
/O.NEW.KMPX.SV.W.0029.190604T2213Z-190604T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
513 PM CDT Tue Jun 4 2019

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  North central Pierce County in west central Wisconsin...
  Southeastern St. Croix County in west central Wisconsin...

* Until 545 PM CDT.

* At 513 PM CDT, a severe thunderstorm was located near River Falls,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  River Falls, Ellsworth, Hammond, Baldwin, Roberts, Woodville,
  Beldenville and Martel.

This includes Interstate 94 in Wisconsin between mile markers 9 and
26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4486 9269 4505 9252 4493 9223 4469 9245
TIME...MOT...LOC 2213Z 300DEG 21KT 4489 9255 

HAIL...1.00IN
WIND...60MPH
 
$$

CTG
1 follow-up statement
636 
WWUS53 KMPX 042237
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
537 PM CDT Tue Jun 4 2019

WIC093-109-042247-
/O.EXP.KMPX.SV.W.0029.000000T0000Z-190604T2245Z/
Pierce WI-St. Croix WI-
537 PM CDT Tue Jun 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIERCE AND
SOUTHEASTERN ST. CROIX COUNTIES WILL EXPIRE AT 545 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Wisconsin.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.

LAT...LON 4486 9269 4505 9252 4493 9223 4469 9245
TIME...MOT...LOC 2237Z 300DEG 21KT 4483 9239 

$$

CTG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:42 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 4, 3:42 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
342 PM CDT Tue Jun 4 2019

.SHORT TERM...(This evening through Wednesday night)
Issued at 300 PM CDT Tue Jun 4 2019

A remnant MCV lasted through the morning and was reinvigorated by
late morning as it encountered an increasingly moist and unstable
airmass. Since, thunderstorms have intensified and expanded across
the area with strong winds produced by the strongest storms.

For the remainder of the evening, this first round of showers and
thunderstorms will continue working through southern MN and
western WI over the next few hours. Despite modest shear profiles
in the area, a very unstable airmass has developed strong cold
pools with the strongest cells, which has lead to strong downbust
winds. New development is already underway across the eastern
Dakotas and far western MN, in response to destabilization along
the surface trough/frontal boundary. So, expect the second round
of showers and thunderstorms to move through mainly from 8PM
through 1AM from west to east, with a few showers lingering across
eastern MN and western WI overnight.

Dry high pressure from the north will move in overnight through
tomorrow morning, meaning dry and pleasant weather will set in for
tomorrow and tomorrow night.

.LONG TERM...(Thursday through Tuesday)
Issued at 300 PM CDT Tue Jun 4 2019

The longer term trends continue to focus warmer conditions early
in the period with sharp cooling following a trough later in the
weekend and early next week.

Upper level ridging will provide generally warm and dry conditions
to the region, Thursday and lingering through Friday night. Large
area of high pressure will remain nearly stationary over the Great
Lakes allowing for rather pleasant conditions. Temperatures are
expected to range some 5 degrees above normal for a change.

Later Saturday and Sunday, a southern stream trough will lift
northeast ahead a deeper western CONUS trough across the central
Mississippi River valley. This should lift deeper moisture north
ahead of the trough and surface front over the Dakotas. This
front will move east and move through the region Sunday into
Monday. Clouds and shower threat will hold temperatures in the 70s
for Sunday. Northwest flow becomes established once again into
early next week with even cooler temperatures expected, trending
about 5 degrees below normal. The deterministic models draw in
another trough and surface cold front through the region around
Tuesday of next week, along with the chance of showers and
thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday) Issued at
207 PM CDT Tue Jun 4 2019

Main issue is thunderstorms moving across central MN. These
storms will continue moving SE roughly at 25 knots, so main
changes to the TAFs were to move up the start time. Also,
increased NW winds in tempo groups. Winds will be generally
southerly, except if a storm is in the vicinity, in which case the
wind will likely be northwesterly or northerly. The front itself
is seeing convective initiation across South Dakota, so another
round of showers and storms is still possible later tonight along
the front.

KMSP...Expect thunder to reach MSP by 4PM but latest trends
indicate diminishing wind threat as outflow boundary has out run
the storms. Still think a switch to northwest winds of around 25
knots is briefly possible shortly before the storms arrive.

/OUTLOOK FOR KMSP/
Thu...VFR. Wind S 5-10 kts.
Fri-Sat...VFR. Wind SE 5-10 kts.
Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...SPD
LONG TERM...DWE
AVIATION...SPD
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1006 AM CDT Tue Jun 4 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
051515-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1006 AM CDT Tue Jun 4 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected this afternoon and tonight.
Some of the storms could be severe, with damaging winds being the
primary threat, followed by large hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Area rivers will continue to run high through the rest of the
week with ongoing flooding expected to persist.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this afternoon and
tonight.

In the hours before

Local storm report, Jun 4, 5:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             5 S GRANITE FALLS       44.74N 95.54W
06/04/2019  E1.00 INCH       YELLOW MEDICINE    MN   PUBLIC

            RELAYED FROM FSD.

&&

CCS
Local storm report, Jun 4, 5:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 NNE NORTHFIELD        44.48N 93.15W
06/04/2019                   DAKOTA             MN   TRAINED SPOTTER

            6-8 INCH TREE BRANCHES DOWN.

&&

CCS
Local storm report, Jun 4, 5:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 ENE HENDERSON         44.54N 93.81W
06/04/2019                   SCOTT              MN   STORM CHASER

            3 POWER POLES SNAPPED AND 1 FRACTURED.

&&

BPH
Local storm report, Jun 4, 5:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 SW ELKO NEW MARKET    44.57N 93.34W
06/04/2019  E1.00 INCH       SCOTT              MN   TRAINED SPOTTER

            REPORTED BY TWO SPOTTERS IN ELKO NEW MARKET.

&&

CCS
Local storm report, Jun 4, 5:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     UNION HILL              44.54N 93.67W
06/04/2019                   SCOTT              MN   TRAINED SPOTTER

            BARN ROOF BLOWN OFF.

&&

CCS
Local storm report, Jun 4, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     2 NNE ST. PETER         44.36N 93.96W
06/04/2019                   NICOLLET           MN   LAW ENFORCEMENT

            DISPATCH REPORTS TREE DOWN ON HWY 169 IN
            NORTH ST. PETER.

&&

CCS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:03 PM CDTSevere Thunderstorm WarningMPXPierce27 min
Jun 4, 5:27 PM CDTSevere Thunderstorm WarningMPXPierce33 min
Jun 4, 6:00 PM CDTSevere Thunderstorm WarningMPXPepin, Pierce45 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.